Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Epilepsy. Was on epilim and tegretol. Can I still have brain fog? Will it last forever?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have had epilepsy since I was 21, I'm now 35, and seizure free for 7 years. I was on epilim and tegretol, and on the 1st dec last year, I weaned myself off them one at a time. It's now the 6th of XXXXXXX and I'm still seizure free, but my mind is feeling weird. I can't think properly, it's like a brain fog, is it just my brain adjusting to not being on the medication, or will it last forever???
Posted Fri, 4 May 2012 in Epilepsy
Answered by Dr. Sujeet N Charugulla 23 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Confusion and memory issues are noted side effects of the medications that you were prescribed. But, my question is that of weaning - whether you did this on the advice of your initial prescribing doctor or not.

No doubt, you were symptom free for long, but withdrawal of the drugs should ideally be under the supervision of your doctor - who would wean you gradually and medically tested way. So that, minimal side effects are caused.

I seem to believe that your present symptoms would need an appointment with your doctor, to make sure all is well. No grave danger, but you would want to make sure the weaning was right.

Meanwhile, I would suggest you to relax and take help with activities around with someone till you XXXXXXX the doctor.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor